On the stability of nonlinear waves in integrable models

E. A. Kuznetsov, M. D. Spector, G. E. Fal'Kovich

Research output: Contribution to journalArticlepeer-review

50 Citations (Scopus)


A new method of stability investigation is presented for solutions of nonlinear equations integrable with the help of the inverse scattering transform (IST). The stability problem for periodic nonlinear waves in weakly dispersive media is solved with respect to transverse perturbations. It is shown that for positive dispersion media one-dimensional waves are unstable, and for negative dispersion such waves are stable.

Original languageEnglish
Pages (from-to)379-386
Number of pages8
JournalPhysica D: Nonlinear Phenomena
Issue number3
Publication statusPublished - Mar 1984
Externally publishedYes


Dive into the research topics of 'On the stability of nonlinear waves in integrable models'. Together they form a unique fingerprint.

Cite this